Blog

05/04/2019

How To Recognize A Heroin Overdose?

When it comes to the drug heroin, it is highly addictive and dangerous because it can easily lead to an overdose. Heroin is derived from the poppy, which has opium in it and is also where morphine comes from.

Many people who are addicted to heroin actually start addicted to morphine or other opiates like prescription painkillers. They move to heroin because it is easier to get than other drugs like morphine or prescription drugs.

Heroin is often cheaper than these drugs and can be found more easily on the streets. The methods of taking heroin, like smoking it or injected it can also cause a faster high.

Facts About Heroin

The number of drug overdoses has gone up by 137 percent according to the Centers For Disease Control. More than 10,500 people died in 2014 just by overdosing on heroin. But not all heroin overdoses end up being fatal, and the numbers for that are even higher.

Heroin overdoses that don’t end in death are actually more common than the fatal ones, but they can still be life threatening. Heroin abuse is no joke, and it can eventually get you on the road to death.

This is why it is important to know about heroin overdoses, what they look like, and the symptoms. Even if you don’t use drugs or heroin, it can still be important to know these things because it could help you save someone’s life.

Heroin Overdoses And Their Symptoms

Overdosing on heroin is bad because heroin overdose symptoms could be too easily overlooked, and if they are, that means people could end up not getting the help they need it time. That can be fatal.

There are a lot of signs of a heroin overdose that can help you recognize what is going on. A heroin overdose symptoms happens when someone uses more of the drug than they can handle. This usually happens because they are addicted to heroin.

When you become addicted to heroin your body thinks, you can’t survive without it. Over time you grow physically dependent but also tolerant, which means you need more of the drug to feel the high because it’s built up in your system.

This often leads to accidental overdoses because people take too much trying to chase the high and end up overloading their system with the drug.

The first sign that something isn’t right and that someone might be overdosing is if they stop breathing. Heroin is a depressant which means it can slow down the heart rate and breathing. If you take too much, it can make either of those actions stop which can be fatal.

Other signs of heroin overdose include:

–    Shallow breaths

–    Gasping for air

–    Very pale skin

–    Blue tint to the lips and fingertips

–    Pinpoint pupils

–    Discolored tongue

–    Weak pulse

–    Low blood pressure

–    Disorientation, delirium, or a changed mental state

–    Constipation

–    Spasms or seizures

–    Nausea or vomiting

–    Coma

heroin abuse
About Maurice West